I started the methadone clinic 7/2/07. From the day I was born til I started I was always skinny. I am about 5'6 in height and was back and forth between 110-120 in weight b4 I started methadone. I used to want to gain about 10-15 lbs to look healthy for my height. I used to eat constantly and never gain weight. Well I got ny wish plus abt 50-60 xtra lbs when I started methadone. I am going on 4 yrs and have tried to do every thing I can to lose atleast30-40lbs and nothing works. Any suggestions? Also I am slowly coming dwn on methadone so i can switch to sub. Do subs make u gain or lose weight? Thanks for any advice:-) Luv all y'all<3
My doc threatened me with serious repercussions if I did not GAIN weight, so I can't really help ya here.
Yet, you can try to eat like I do, veggies (no fat besides olive oil) protein (lean only) and NO CARBS, and girl, NO SWEET TEA ya'll... or add some horrid sweetener to that stuff, yeah, I know it tastes like toxic waste.
Good luck and may the force be with you, and if JR thinks you are beautiful, then who the hell cares if you are a few pounds over weight???
Go give him a kiss from a Irish Yankee girl, won't you Dixie?
I dont know about methadone because Ive never used it. I do know that I have been on subs for almost 4 months now and when I started I was at 127lbs. I weighed myself yesterday because I noticed my figure had changed dramatically. I weighed 110lbs. So Ive lost 17lbs in 4 months which is healthy for my height, 5,4. I dont have as much of an appetite as I did before I started subs. I have more energy and less appetite BUT since I have started I also go bike riding every other day and exercise daily. So its not like Im just starving myself. I pretty much have to force myself to eat and that usually consists of a banana for breakfast, and sandwich and yogurt for lunch, and I eat a full dinner just in smaller portions. I drink soda and eat candy and I love ice cream. Ive just had more energy from the subutex to actually get off the couch and take better care of myself. I know how weight can bother you. when I was 17 I got up to 150lbs and thats pretty heavy for my height.
I met a really sweet man who is now my husband and he loved me the way I was but he was big into bike riding so we started riding together and then after a couple weeks I notice my pants were getting to big. I had started to loose the weight. Thats how I got back to my size. Bike riding is a perfect way to raise your natural endorphines and get back to a comfortable weight.
Hope this helps hun
take care of yourself
Wow, its really odd that there aren't more questions on this topic, because all of us get--most of us who aren't using on the streets--fat on methadone. It's called the 'Methadone Bulge' at my clinic. I too went from being skinny all my life--5'10, leggy, and 135 lbs-- eating whatever I wanted, whenever, and still needing a good five or ten pounds. I too got that, and more! At my heaviest, I weighed 215lbs. Amazing. That's fat.
And, no matter what I did, from dieting to tons of exercise, took much of the excess weight away.. methadone slows the metabolism, sedates it, the way it sedates everything else about us. At best, I'd find myself at 170.
I gained 50lbs in one year from the methadone. I knew that the only way
to lose the weight would be to get off the methadone, and that I eventually would, so I had some serenity about the whole getting fat thing. I knew that
eventually my metabolism would return to normal, and so would my weight. In the meantime, I learned body acceptance no matter what I looked like, and humility about the whole 'fat' judgement rampant in our culture. I learned not to judge anyone based on body weight... there's LOTS of reasons a person might be having weight problems.
Today, six years later, I am at 8mgs. The weight has been dropping off in sheets... or however weight drops off... quickly, and i have to be careful of that, it has its own concerns or bodily homeostasis. However, Ladies, when I look down in the shower--Miracle__I can see all the way down and its flat again!!! This didn't happen overnight. I started at 96mgs back in 2004. By 2005 I was 50 lbs heavier. Every time I dropped mgs about the same amount I lowered would come off in weight. That evened out, so that between this last Tday and now, roughly three and a half weeks later, I'm about 160. And losing. Every day. I just went to 8mgs today; I expect to lose a few more pounds this through the weekend.
As my story can only be inspirational perhaps to those who know they'll be coming off methadone, I don't know that it has much value to those who are on lifelong maintenance. You can't speed up your metabolism while you're on it... unless you're tapering. You can still eat less and exercise more, but
truly, that isn't very encouraging as results are slow. Perhaps minimal.
I know others will have different versions, so mine is not the last word!!
Keep your chin up-- there's way more to anyone than what they weigh.
And if you are tapering-- then you know its just a matter of time and you'll have your old body back. In the meantime, you have to make sure you stay fit and continue to exercise and eat right... remember,, those of us blessed
naturally skinny people who could eat anything and never gain never had to worry about proper diet--necessarily. It behooves EVERYONE to do so.
So, you can look at is as the opportunity it is... for increased humility, and nutritional any physical responsibility to ourselves for good health and peace of mind.
I can help here because I know what you're going through... get on the vitadone (helps sugar cravings) methadone depletes vitamins from our bodies. My legs were so swollen and my doc at the clinic didn't offer any explainations... i came here to find my answer... and thank GOD for the good people here to TELL IT LIKE IT IS!!! you could poke your finger in my leg and my skin would hold like it was a sponge... I've gained same amount as you and I'm into day 9 almost 10 off and dropped 10 pounds. My knee caps are showing and my ankles are unswollen... my toes were always so swollen that my toenails grew up in the air (they are starting to sit back down on nailbed)... I'm not trying to make you feel bad or anything, I'm just wondering if our situations are similiar? That all =) I would try to walk but it would hurt more and make me think i needed more methadone... i went up to 120mgs, in 7 months... I think the vitaims will help and get your nutrition back correct then you can exercise and push forward with healthy diet.
I have to tell you... I gained weight too when I first started my methadone program! I had always been 5foot and weighed between 105-110 lbs from the time that I was 14... I went down to 82lbs when I was using Heroin and that's what I weighed when I started Methadone a little over 9 years ago! I went up to 145lbs... but once I got on my stable dose, and got over wanting to eat chocolate all the time ... lol... I am now down to 112lbs which is great for my age, 44 and I look hotter than I ever did!! My methadone counselor told me that most ppl gain weight when they first get clean with methadone... it takes your body time to get healthy again so you will gain more weight but after you are healthy again you should "even" out to a healthy weight...
I got back into shape by working out and eating healthy!! But I do have to ask you one thing??? WHY IN THE WORLD WOULD YOU WANT TO GO FROM METHADONE TO SUB!!! why don't you just wean off of the methadone and be off of opiates for good? not judging you by any means... but just wondering??? take care... and good luck!!
Although this post is old,I am happy to respond since so many have the same questions regarding weight gain on Methadone.The answer is YES,you can lose weight while on Methadone!Let me first start off by saying,please be sure that your dose is a responsible mg.This post is for the individuals who are fighting hard to live a healthy and balanced life.
With that said,I am 28 years old and have been on Methadone for about 5 months.I am about 5'7 and have ran marathons,trained for fitness competitions,and maintained a lively fitness routine most my youth and adult life.So of course when I went from 108 pounds to 130 pounds in just a few months of being on Methadone,it was a shock!Yes,as women we have a tendency to let the scale be the dictator ,telling us how we feel about our bodies on a daily basis.STOP!!!
This is NOT how one should calculate personal level of health. When I first started Methadone,I noticed that I was hungry all the time. More interesting,not only did I begin to have a constant hunger rumbling in my belly, I began to eat even more around the times that I normally would have gotten high.This in turn ,packed on the pounds,leaving me with several important questions: 1) Was the Methadone making me hungry OR was my body lacking vitamins and nutrition? 2) While on Methadone,will the weight gain continue? 3) Will I be able to lose the weight OR will I have to stop Methadone all together if I want my slim figure back?
As these questions ran through my head on a daily basis,I went where any reasonable girl would go for the answers... THE INTERNET! LOL
There,I found out that I was not alone.Many others had the same daunting questions.So I took it upon myself to investigate the popular topics using myself as the variable... THIS IS A VERY OLD POST,SO IF ANYONE IS INTERESTED IN THE RESULTS,PLEASE POST SO I KNOW THIS IS STILL ACTIVE AND WORTH MY TIME RESPONDING ... THANK YOU AND GOD BLESS.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Feb 2011 • 2 answers
Posted 16 May 2011 • 1 answer
Posted 9 May 2016 • 0 answers
Posted 10 May 2016 • 0 answers
Posted 2 Jun 2016 • 1 answer